149
anon7113 Say more :
One, I do take an enzyme to help me break down food. It's called Similase. Both acidophilus (sp?) and lactaid don't work for me at all. I've tried. Two, even if yogurt doesn't have lactose in it, it doesn't change the fact that it gives me very painful gas. Three, my mother won't take me to get soy yogurt. Four, I would have asked the pharmacist for a substitute, had I been the one picking up my medication. Unfortunately, my mother didn't realize the problem when the pharmacist was explaining the "eat some yogurt to help with diarrhea side effects" part. Five, whoever said to get a different pill is obviously not good in this area. Most antibiotics can cause diarrhea and the only way to get rid of the strep bacteria is to take antibiotics. So really, I don't have much choice about the pill. Just some clarifications. Thanks. :)
By anon7113 - / Saturday 8 January 2011 10:16 / United States
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
By  knibbsy  |  4

Gas is by far the lesser of the two evils. Would you rather go through a roll of toilet paper in 2 hours, leaving you with a sore ass and a raw rectum from all the wiping, or amaze your family and friends by playing some of their favorite jazz tunes with your flatulence?

Comments
Reply

Umm I vote neither because yogurt isn't the same as milk products.... there's something different in it that makes it different, but I can't remember the name (enzyme? no lactose?!) ... In any case,I'm very lactose intolerant but I can eat yogurt, so I don't know why she would have such painful gas...

Reply
  5t3ff1k4h  |  43

There's very /little/ lactose in yogurt, on average. Some yogurts are better than others in that some have less lactose; there are also certain brands with only trace amounts (they say lactose-free) on the label. Did your doctor suggest a particular brand? If so, that may be because that particular brand doesn't contain lactose. Yogurt also has certain bacteria in it which may also help with the digestion of it... though I'd have to look that fact up because I'm not entirely sure on that part. I am also lactose intolerant, though not severely. I can have cream cheese on occasion, and yogurt and highly processed cheese (think McDonalds' burger cheese, string cheese, etc) more often.

By  camsham86  |  0

Here is an idea, idiot. Call the doctor and tell them you are having a bad reaction to the medication and that you want different drugs! YDI! If the cure makes you just as sick, then you need to call. If you choose to suffer, it's your own stupidity.

Reply
  amazinggbaby  |  2

5 The diarrea seems to be a side effect of the drug that the doctor knows about, since he told her to eat yogurt to avoid it. There are only so many drugs for one infection. Either way, you seem to be a bit too infuriated by the situation.

Reply
  5t3ff1k4h  |  43

12 - Builds up your ability to eat dairy, eh? No, it doesn't. It's a pill called "Lactaid" (get the name right if you're gonna give someone shit) which contains the necessary enzymes for digesting dairy. You need to take it every time you eat dairy so that you can digest it. It does not build up tolerance...

Loading data…